Funnel Cloud, Apache
- When
- August 8, 6:00 PM MST
- Where
- Apache County, Many Farms
- Reported by
- Public
- Coordinates
- 36.350, -109.620
A funnel cloud was seen from Many Farms. It reached about halfway to the ground then dissipated.
A funnel cloud was seen from Many Farms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
A funnel cloud was seen from Many Farms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 8, 3:46 PM MST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 346 PM MST SAT AUG 8 2015 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY ACROSS NORTH CENTRAL AND EASTERN ARIZONA. A DECREASE IN THUNDERSTORMS IS EXPECTED ON SUNDAY...THOUGH ISOLATED ACTIVITY IS STILL POSSIBLE IN THE HIGH COUNTRY. DEEPER MOISTURE WILL RETURN NEXT WEEK...RAMPING UP STORM ACTIVITY. && .DISCUSSION...A DRIER SOUTHWEST FLOW IS MOVING INTO NORTHERN ARIZONA AND HAS RESULTED IN LESS COVERAGE OF SHOWERS AND STORMS THIS AFTERNOON AS COMPARED TO YESTERDAY. HOWEVER...INSTABILITY AND LINGERING VERTICAL WIND SHEAR HAVE RESULTED IN ISOLATED STRONG TO SEVERE STORMS MAINLY NORTH OF THE MOGOLLON RIM. SCATTERED STORMS WILL CONTINUE GENERALLY ALONG AND NORTH OF THE RIM THROUGH THIS EVENING WITH THE THREAT OF A FEW SEVERE STORMS NORTH OF THE RIM. THE GREATEST SEVERE WEATHER THREATS WILL BE DAMAGING WIND AND LARGE HAIL. STORMS SHOULD BEGIN TO DIMINISH AROUND SUNSET. MOISTURE PROFILES CONTINUE TO THIN ON SUNDAY BUT ENOUGH LINGERING MOISTURE WILL LEAD TO ISOLATED THUNDERSTORMS AND THE FORECAST HAS BEEN UPDATED TO INCLUDE LOW CHANCES ACROSS MUCH OF THE HIGH COUNTRY. NEXT WEEK HIGH PRESSURE WILL BUILD TO OUR EAST AND UNSEASONABLY STRONG LOW PRESSURE DEVELOPS JUST OFF THE CALIFORNIA COAST. RESULTING MOIST SOUTHERLY FLOW WILL STREAM ACROSS ARIZONA KEEPING THUNDERSTORM CHANCES IN THE FORECAST. HAVE MAINTAINED PRECIPITATION CHANCES NEAR TO SLIGHTLY ABOVE AVERAGE FOR THIS TIME OF YEAR. TEMPERATURES WILL ALSO REMAIN CLOSE TO AVERAGE. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT CONTINUED ISOLATED TO SCATTERED SHRA/TSRA ROUGHLY EAST OF A LINE FROM KPGA-KGCN-KPRC THROUGH 02-04Z. BRIEF PERIODS OF IFR CONDITIONS ARE POSSIBLE UNDER THE STRONGEST STORMS. ISOLATED SHRA/TSRA ARE POSSIBLE OVER APACHE COUNTY OVERNIGHT. ON SUNDAY...ISOLATED SHRA/TSRA ARE FORECAST AFTER 18Z MAINLY OVER HIGHER TERRAIN ALONG AND NORTH OF THE MOGOLLON RIM. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MCS AVIATION...RR FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 127 PM MST SAT AUG 8 2015 AZZ004>007-009>016-038>040-090445- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 127 PM MST SAT AUG 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHERN ARIZONA. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL OR STRONG WINDS. HEAVY RAIN WITH SUCCESSIVE STORMS WILL ELEVATE THE THREAT FOR LOCALIZED FLASH FLOODING. THE GREATEST CHANCES FOR SEVERE WEATHER WILL BE FROM THE MOGOLLON RIM NORTHWARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY...NO SIGNIFICANT THREATS. MONDAY THROUGH THURSDAY...SHOWERS AND THUNDERSTORMS WILL RETURN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO LOCAL LAW ENFORCEMENT...OR THE NATIONAL WEATHER SERVICE BY CALLING 1-888-745-1637.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1254 PM MST SAT AUG 8 2015 AZZ012-015-082045- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-WESTERN MOGOLLON RIM- 1254 PM MST SAT AUG 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COCONINO COUNTY UNTIL 145 PM MST... AT 1253 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF WUPATKI NATIONAL MONUMENT...OR 28 MILES NORTH OF FLAGSTAFF...MOVING EAST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WUPATKI NATIONAL MONUMENT AND WUPATKI VISITORS CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3549 11158 3565 11163 3580 11129 3553 11120 TIME...MOT...LOC 1953Z 251DEG 10KT 3560 11151 MCS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 222 PM MST SAT AUG 8 2015 AZZ009-012-082145- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- 222 PM MST SAT AUG 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COCONINO COUNTY UNTIL 245 PM MST... AT 221 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF MOENAVE...OR 14 MILES WEST OF TUBA CITY...MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... THE GAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3606 11145 3612 11160 3638 11146 3629 11126 TIME...MOT...LOC 2121Z 208DEG 24KT 3617 11149 MCS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
303 PM MST SAT AUG 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 4 S WINSLOW 34.97N 110.71W
08/08/2015 NAVAJO AZ LAW ENFORCEMENT
CAR STUCK IN FLOOD WATERS ON SR 99 7 MILES SOUTH OF
WINSLOW. SR 99 ALSO RESTRICTED AT MP 39 ABOUT 1 MILE
SOUTH OF WINSLOW.
&&
EVENT NUMBER FGZ1500109
CLMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 329 PM MST SAT AUG 8 2015 AZZ009-012-013-039-040-082315- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-BLACK MESA AREA- 329 PM MST SAT AUG 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NAVAJO COUNTY UNTIL 415 PM MST... AT 327 PM MST...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS 9 MILES NORTHWEST OF SEBA DALKAI...OR 25 MILES SOUTHWEST OF KEAMS CANYON...MOVING NORTHEAST AT 45 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KEAMS CANYON...FIRST MESA...NAVAJO...SHONGOPOVI...SECOND MESA... POLACCA AND HOPI RESERVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLOWING WATER IN NORMALLY DRY WASHES. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3535 11074 3578 11074 3608 11034 3573 11012 TIME...MOT...LOC 2227Z 231DEG 37KT 3559 11056 MAS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 417 PM MST SAT AUG 8 2015 AZZ005-009-090000- MARBLE AND GLEN CANYONS-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- 417 PM MST SAT AUG 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COCONINO COUNTY UNTIL 500 PM MST... AT 415 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHEAST OF ANTELOPE CREEK BASIN...OR 16 MILES EAST OF PAGE... MOVING NORTHEAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN COCONINO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLOWING WATER IN NORMALLY DRY WASHES. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3700 11094 3677 11115 3686 11130 3700 11119 TIME...MOT...LOC 2315Z 219DEG 11KT 3686 11116 MAS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 449 PM MST SAT AUG 8 2015 AZZ015-037-038-090030- OAK CREEK AND SYCAMORE CANYONS-YAVAPAI COUNTY VALLEYS AND BASINS-WESTERN MOGOLLON RIM- 449 PM MST SAT AUG 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COCONINO AND EAST CENTRAL YAVAPAI COUNTIES UNTIL 530 PM MST... AT 446 PM MST...DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS NEAR SEDONA TO MUNDS PARK...MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLAGSTAFF...SEDONA...GARLAND'S OAK CREEK LODGE...MOUNTAINAIRE...MUNDS PARK...PAGE SPRINGS...FORT VALLEY...BELLEMONT...KACHINA VILLAGE... SLIDE ROCK STATE PARK...DOWNTOWN FLAGSTAFF...JUNIPINE RESORT... VILLAGE AT OAK CRE...CAVE SPRINGS CAMPGROUND...CANYON VISTA CAMPGROUND...LAKE VIEW CAMPGROUND...PINEGROVE CAMPGROUND...RAYMOND BOY SCOUT CAMP...PINE FLAT CAMPGROUND AND LOWER LAKE MARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLOWING WATER IN NORMALLY DRY STREAM BEDS AND ACROSS SOME ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3532 11180 3504 11140 3471 11186 3498 11226 TIME...MOT...LOC 2346Z 230DEG 27KT 3497 11185 MAS
The Flagstaff radar (KFSX), 244 km away, was scanning. The volume nearest the first event began at 01:00 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was seen from Many Farms. It reached about halfway to the ground then dissipated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2015Every state in 2015This day in weather historyWarnings in Arizona, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599031.